Struggling with klonopin withdrawal, need advice

Discussion in 'Self Harm & Substance Abuse' started by DariaJane, Mar 7, 2013.

Thread Status:
Not open for further replies.
  1. DariaJane

    DariaJane Active Member

    I went into a hospital to get help with my anti-depressants and ended up in a nightmare situation. The hospital was not of my choosing at all, I did something stupid out of desperation to get help, and ended up committed to this horrible place. I had called my mental health center where I go for a psychiatrist and my doctor was out of town. I was told that I had to be in a suicidal crisis or I could not see a doctor until my appointment which was 3 weeks away. I also called the hospital admission office where I wanted to go and they also said I had to be suicidal to be considered for admission. I did not want to lie about it, because I did not want to be committed.

    To get in a hospital, I drank several <edit total eclipse method> When I was in the emergency room, the doctor there had me committed for 72 hours. They gave me charcoal and the whole treatment. For only 2 pills? I thought they were overdoing it. Then I was taken to a "holding" unit that was basically a jail. A rock hard plastic bed and jail like environment, which was awful. I ended up being sent to a place that rivals the hospital in "One Flew over the Cuckoo's Nest"!!!

    The doctor there took me off klonopin first thing, before he ever laid eyes on me. I had been on it 18 years, and he ordered no detox drugs to help until I had been off 2 days.

    I want to be off the klonopin; I am now about 11 days into withdrawal and the symptoms are worse than ever. I am either hot and sweating or cold and sweating, unless I am sleeping. I have been taking benadryl to help but I still feel horrible and afraid to go out and drive. I am so tense that my blood pressure is very high and I had to go on a third medicine for that. I had to go back to an emergency room Sunday because I was having all the symptoms of a heart attack-chest tightness and heaviness, really high blood pressure and trouble getting a breath. Now on Wednesday I am still having some of those symptoms but I was cleared of a heart attack or stroke. My eyes are weak and I am really fearful of this constant high blood pressure. I have tried before to get off and it was different, but this is no better. I don't want to die just because I am having this constant severe anxiety and physical reactions. I had heart pounding, fluttering and all of the above. The emergency room dr. did nothing for me except rule out the heart attack and sent me home. I feel like I need something to help this, it makes you feel like you are dying all the time.

    I also have vivid bad dreams every night. I see my doctor tomorrow and dread telling her what I did to get in the hospital, but I sure paid the price. I thought sure I would die in that awful dirty place with this quack doctor in charge of my life. He told me I was committed but I was not! He lied and everyday asked me my name. I told him I thought he basically was keeping me there for the insurance money only, so he let me go after five days. He threatened to have me investigated for trying to obtain klonopin illegally, hospital and doctor shopping, which he said was a felony and I know that I have never done that and that they would not find anything. He was just a scam artist I think and I do not see how this hospital could possibly pass a DHEC inspection!! He told me that after I filled out a grievance regarding the treament I received there that mentioned the staff and him, so it was a retaliation act I think. The social worker was also present during that time. I still do not know if he was just bluffing or if he is going to carry that out! He really pissed me off. Not to mention scared to death at the time.

    I would love to hear someone else's experiences and or advice on how to get through this. I have no confidence in this doctor I go to and don't know who would help me. This is such a nightmare and a half!

    Thanks, Daria
    Last edited by a moderator: Mar 9, 2013
  2. Petal

    Petal SF dreamer Staff Alumni SF Supporter

    Hiyas, I am currently withdrawing from xanax. My doctor has told me you cannot do this alone and I know you cannot go cold turkey as benzodiazepine withdrawal symptoms can last up to a whole year. Withdrawal symptoms can even include seizures and hallucinations. I can't understand how the doctor would cut you off cold turkey. If I were you I would go to a different doctor and explain your situation and concerns. What I'm doing is reducing a tablet a week for 16 weeks, then I'll be xanax free. Good luck to you and let us know how it goes. Also if you search on youtube ' klonopin withdrawal ', there's some videos that may be useful for you to watch.
  3. total eclipse

    total eclipse SF Friend Staff Alumni

    Definetly hun talk to your doctor ok as said you cannot go cold turkey off these meds hun no way you have to be weened off them Glad you are seeing your doc tomorrow hugs
  4. LynnD

    LynnD Well-Known Member

    Benzodiazepine withdrawal symptoms can last up to a year? Wow. I take Ativan, but right now I'm not, and I tapered off by only taking 2.5 mg last week, then 2 mg (I used to take 5 mg since my anxiety is so high, I would rather take benzodiazepines then something like Zoloft because I had a doctor prescribe Zoloft for me in the past because of my anxiety; the Zoloft did NOT work at all and made me gain weight. I am now off the Zoloft and go to get Ativan prescribed for my anxiety, which I only take in "desperate" situations). By "desperate" situations I mean if I can't sleep or am really anxious about something, I have five pills left, but I am saving them for a dentist appointment I have in September, I put them in a plastic bag and labelled "FOR DENTIST APPOINTMENT ONLY".

    I used to try to take Ativan for getting MRIs done but I found the Ativan never worked so this time I'm not even going to bother taking the Ativan for the MRI I may have to get. And the reason I got a prescription for Ativan so early when my dentist appointment is in September at it is currently March is because I will start a work internship soon, and I don't feel comfortable taking time off, and the clinic I go to closes at 4:00 p.m. each day, so I don't think I would be able to make it to that particular appointment to get a prescription. I don't feel comfortable taking time off for any reason, so I decided to get all that needs to be done before September done now.
  5. skinnylove911

    skinnylove911 Well-Known Member


    I am soooo sorry hear you gone through all of that, that must been a frightening experience for you. Hugs. Okay the best thing you can do speak to gp as soon as you can about your meds to see the best way to come off them, then its up to you.
    Good luck
  6. hugothebeast

    hugothebeast Member

    I suffered from Klonopin and xanax withdrawal, more than once, and I finally broke free. It took more than one doctor and medication for the side effects which are numerous. Do you have something for naseua? Do you have any professional to talk to about this? I didn't, I did it the hard way, taper off, seizures can happen, and it plays havoc with your whole life. You can talk to me about it. Maybe I can help in some ways.
Thread Status:
Not open for further replies.